Nebraska, 2005

Hail in Nebraska, June 24, 2005

June 24, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Jun 24, 1:15 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT FRI JUN 24 2005

.DISCUSSION...
THE CHANCE FOR SHOWERS/THUNDERSTORMS FROM NOW THROUGH SATURDAY
IS THE MAIN FORECAST ISSUE IN THE SHORT TERM. SURFACE ANALYSIS
EARLY THIS AFTERNOON SHOWED A FRONTAL BOUNDARY EXTENDING FROM
NWRN IA INTO LOW PRES OVER KS NEAR KHLC. THIS WILL BE THE MAIN
FOCUS FOR CONVECTION OVERNIGHT. WATER VAPOR SATELLITE IMAGERY
SHOWED A WEAK TROPICAL CONNECTION OF MOISTURE FROM MEXICO THRU
CO...THEN INTO THE DKTS AND MN. WRN AND NRN NE WERE ALSO IN
THIS MOIST PLUME. 18Z OAX SOUNDING WAS NOT A LOT DIFFERENT THAN
THE 12Z VERSION...BUT DID HAVE MORE MOISTURE AROUND 550 MB AND
PRECIPITABLE WATER HAD INCREASED TO A LITTLE OVER 1.40 INCHES.
12Z GFS AND NAM MODELS WERE IN DECENT AGREEMENT WITH FRONTAL
LOCATION...BUT DID NOT AGREE ON THE GENERATION OF PCPN TONIGHT.
GFS TRIES TO FOCUS ACTIVITY IN THE NORTH AND CENTRAL WHILE THE
NAM SUGGEST CENTRAL AND THEN SOUTH. A BLEND OF THE TWO HAS BEEN
USED FOR OVERNIGHT...SINCE A COMPROMISE OF THEIR SURFACE PATTERN
VERIFIED BEST AT 18Z. BULK SHEAR VALUES ARE EXPECTED TO DECREASE
BY 06Z. UNTIL THEN...SOME SUPERCELL STORMS WILL BE POSSIBLE...
WITH STRONG WINDS AND LOCALLY HEAVY RAIN. THE FREEZING LEVEL IS
AND SHOULD REMAIN PRETTY HIGH...SO IT WILL BE DIFFICULT TO GET
LARGE HAIL...BUT NOT IMPOSSIBLE. ACTIVITY SHOULD TRY TO FOCUS
MAINLY IN NRN IA AFTER 06Z AS LOW LEVEL JET VEERS.

IN REGARDS TO SATURDAY...A LOT DEPENDS ON WHAT HAPPENS OVERNIGHT.
WILL STAY WITH SCENARIO OF FRONTAL BOUNDARY PROBABLY FROM NWRN KS
TO SRN IA INITIALLY...BUT TRYING TO LIFT NORTH DURING THE DAY.
INCREASED POPS A LITTLE FOR SATURDAY. THE FRONT SHOULD LIFT EVEN
FARTHER NORTH SATURDAY NIGHT INTO SUNDAY. LEFT HIGHER POPS OVER
THE NRN ZONES FOR SATURDAY NIGHT...THEN HAVE SUNDAY DRY AS THE
BETTER PARAMETERS SHIFT INTO ND AND NRN MN WITH THE FRONT. HOT
CONDITIONS APPEAR ON TAP FOR SUNDAY...AND LEFT HIGHS RANGING
FROM THE LOWER TO MID 90S. BEST FOCUS FOR PCPN WILL BE TO OUR
NORTH AND WEST SUNDAY NIGHT...SO KEPT FORECAST DRY. HOWEVER...
THE PATTERN SHOWS A 40 TO 50 KT LOW LEVEL JET AND FAIRLY STEEP
MID LEVEL LAPSE RATES. THAT IS FAVORABLE FOR ACCAS DEVELOPMENT
WHICH COULD DEVELOP INTO ISOLATED STORMS. COLD FRONT WILL TRY TO
PUSH IN FROM THE NW MONDAY NIGHT...SO FELT AT LEAST A SLIGHT
CHANCE WAS NEEDED. BETTER CHANCE SHOULD COME MID WEEK WHEN ECMWF
AND GFS BOTH BRING A FAIRLY STRONG DISTURBANCE UP FROM THE SW.
AFTER THAT PASSES...IT LOOKS DRY WITH NEAR NORMAL TEMPERATURES.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Jun 24, 3:55 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
455 PM CDT FRI JUN 24 2005

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA-
NEMAHA-OTOE-PAWNEE-PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE-
455 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT.
DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN
HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. PARTS OF
NORTHEAST NEBRASKA HAVE VERY WET SOIL CONDITIONS FROM STORMS THAT
OCCURRED MONDAY NIGHT. IF HEAVY RAIN FALLS IN NORTHEAST NEBRASKA...
SOME FLOODING IS POSSIBLE.

A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST
KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE
FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING
BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL
ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER
OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT
TIME-FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY BE NEEDED THIS EVENING.

IAZ056-069-079-080-090-091-251100-
FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-SHELBY IA-
455 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. DAMAGING WINDS AND
AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME
STORMS COULD ALSO PRODUCE LARGE HAIL.

A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST
KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE
FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING
BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL
ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER
OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT
TIME-FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS EVENING.

MILLER

In the hours before

Special weather statement, Jun 24, 3:10 PM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT FRI JUN 24 2005

IAZ056-069-079-080-090-091-250400-

...SEVERE THUNDERSTORM WATCH 518 HAS BEEN ISSUED UNTIL 11PM FOR THE
FOLLOWING COUNTIES

IN SOUTHWEST IOWA
     SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE.
Special weather statement, Jun 24, 8:30 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CDT FRI JUN 24 2005

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-251000-

...SEVERE THUNDERSTORM WATCH 521 IS IN EFFECT UNTIL 5 AM CDT FOR THE
FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY AND POTTAWATTAMIE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

THIS REPLACES WATCH 518...WHICH IS NO LONGER IN EFFECT FOR THE
     FOLLOWING COUNTIES IN SOUTHWEST IOWA
     MILLS...MONTGOMERY...FREMONT...AND PAGE.

JP

The radar

The Omaha radar (KOAX), 86 km away, was scanning. The volume nearest the first event began at 02:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cuming

When
June 24, 8:35 PM CST
Where
Cuming County, 6 mi N of Beemer
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.017, -96.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456868.